Alert archive / Pennsylvania / Special Marine Warnings in 2004

Special Marine Warning 48, NWS Philadelphia/Mount Holly

July 23, 2004

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 23, 2004, 6:43 PM EDT. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 2004, 6:43 PM EDT (22:43 UTC)
Expired
Jul 23, 2004, 7:30 PM EDT
In force
47 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 23, 4:10 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 23, 4:10 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EDT FRI JUL 23 2004

.SHORT TERM (TONIGHT THROUGH SUNDAY)...
RW/TRW HAVE COALESCED AND INTENSIFIED AS THE MORNING TURNED INTO
AFTERNOON...AND AS THE FRONT EASES TO THE COAST TONIGHT, WE LOOK FOR
THIS ACTIVITY TO CONTINUE. (SEE HYDROLOGY SECTION BELOW.) HENCE, THE
FLOOD WATCH IS CONTINUED AS BEFORE, I.E. THROUGH SATURDAY, EXCEPT AS
NOTED: THE FLOOD WATCH IS EXPANDED A BIT TO INCLUDE THE COASTAL
STRIP OF ZONES THROUGH SATURDAY, AND THE FLOOD WATCH WILL BE CHANGED
OVER THE NORTHWESTERN ZONES TO PERSIST ONLY THROUGH TONIGHT...AS THE
FOCUS OF HEAVY RAIN OUGHT TO SHIFT EAST AND SOUTH CLOSER TO THE
COAST AND OFFSHORE. LOWERED POPS A BIT TO SLIGHT CHANCE FOR THE
NORTHWESTERN ZONES SATURDAY NIGHT IN THE NORTHEAST FLOW AS BEST
CONVERGENCE WILL BE CENTRAL AND SOUTH, WHERE CHANCE POPS WERE
PROGGED. THEN, MOS GUIDANCE RAISES POPS SUNDAY INTO SUNDAY NIGHT
WITH NEXT SHORTWAVE SO WILL INCREASE BACK TO LIKELY ALL AREAS. LATER
FORECASTERS MAY NEED TO WATCH THIS PERIOD FOR ANOTHER FLOOD WATCH.

&&

.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
WHAT CAN ONE SAY ABOUT THIS ANOMALOUS PERIOD WHERE THE UPPER
TROFFING PERSISTS, AND THE STATIONARY FRONT JUST TO OUR SOUTH AND
EAST LIKELY RETURNS SLIGHTLY NORTH AS A WARM FRONT LATER IN THE
EXTENDED PERIOD, OTHER THAN YUCK? WE DECIDED TO JUST KEEP IT SIMPLE
AND ACCENTUATE THE CLOUDINESS AND KEEP IN SHOWER CHANCES, COMBINED
WITH THUNDERSTORMS CENTRAL AND SOUTH BY MIDWEEK AS THE FRONT RETURNS
WITH A GENERAL NORTHEAST TO EAST FLOW, POSSIBLY BECOMING MORE
SOUTHEAST AND SOUTH AS THE WEEK PROGRESSES.

&&

.MARINE...
PREVIOUS FORECAST CONTINUES BASICALLY INTACT.  THE GENERAL FORECAST
OF A BROAD SOUTHERLY FLOW BACKING TO A NORTHEASTERLY FLOW ON
SATURDAY INTO SATURDAY NIGHT CONTINUES TO BE ON TARGET.  IT ALSO
STILL APPEARS AS THOUGH WE MAY REACH SMALL CRAFT ADVISORY SEAS
DURING THE FIRST PART OF THE NEW WEEK WITH THE PROLONGED
NORTHEASTERLY FETCH.  GFS AND ETA CONTINUE TO SUGGEST POSSIBLE
SYSTEM COMING NORTH OUT OF BAHAMAS TOWARD LATTER PORTION OF FORECAST
PERIOD.

&&

.AVIATION...
GENERAL MVFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS WITH
LOCAL IFR THIS EVENING IN SHOWERS AND THUNDERSTORMS AND THEN LATER
TONIGHT INTO EARLY SAT WITH FOG AND SCATTERED SHOWERS.

&&

.HYDROLOGY...
WITH HIGH PRECIPITABLE WATERS CONTINUING (NEAR OR JUST OVER 2 INCHES
THROUGH SATURDAY  AND EVEN BEYOND), WE CAN SEE BANDS/AREAS OF RW/TRW
CONTINUING OVERNIGHT AS THE SURFACE CONVERGENCE COMBINES WITH
MIDLEVEL FORCING TO PRODUCE LOCALLY EXCESSIVE RAINFALL. FOCUS OF
ACTIVITY IS LIKELY TO SHIFT SOUTH AND EAST CLOSER TO THE BEST
CONVERGENCE SATURDAY AND HOPEFULLY LESSEN OR EVEN WANE SATURDAY
NIGHT. OF CONCERN IS THE TROPICAL SYSTEM NEAR THE BAHAMAS AND EAST
OF FLORIDA TO INJECT MORE MOISTURE INTO THIS EVENT, ALTHOUGH THIS
APPEARS TO BE HEADING FURTHER EAST OF OUR AREA AND OFFSHORE. SEE THE
MARINE SECTION FOR FURTHER EFFECTS OF THIS FEATURE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FOR ZONES PAZ054-055-060>062 TONIGHT.
  ...FLOOD WATCH FOR ZONES PAZ067>071 THROUGH SATURDAY.
NJ...FLOOD WATCH FOR ZONES NJZ001-007-008 TONIGHT.
  ...FLOOD WATCH FOR ZONES NJZ009-010-012>027 THROUGH SATURDAY.
MD...FLOOD WATCH FOR ZONES MDZ008-012-015-019-020 THROUGH SATURDAY.
DE...FLOOD WATCH FOR ZONES DEZ001>004 THROUGH SATURDAY.
MARINE...NONE.

&&

SHORT TERM/LONG TERM.../
AVIATION...GSS
MARINE...GSS
HYDROLOGY.../
Hazardous weather outlook, Jul 23, 5:15 AM EDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 AM EDT FRI JUL 23 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-240930-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
515 AM EDT FRI JUL 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND
EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST
COUNTIES.

.DAY ONE...TODAY

WITH AN INCREASINGLY MOIST ATMOSPHERE, SHOWERS AND THUNDERSTORMS
THAT DEVELOP TODAY COULD PRODUCE LOCALLY HEAVY RAIN. RAINFALL TOTALS
IN EXCESS OF THREE INCHES WOULD NOT BE OUT OF THE QUESTION. A FLOOD
WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA EXCLUDING THE NEW
JERSEY AND DELAWARE COASTAL STRIP.

.DAYS TWO THROUGH SEVEN...

A SLOW MOVING COLD FRONT COULD PRODUCE PERIODS OF HEAVY RAIN ACROSS
THE FORECAST AREA INTO THE EARLY PORTION OF THE WEEKEND. LOCALIZED
FLOODING IS POSSIBLE. A FLOOD WATCH IS ALSO IN EFFECT FOR SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN SPOTTER ACTIVATION MIGHT BE NEEDED TODAY INTO SATURDAY.

KRUZDLO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:33 PM EDTFlash Flood WarningPHIBerks117 min
Jul 23, 2:32 PM EDTFlash Flood WarningPHIMorris, Somerset118 min
Jul 23, 3:31 PM EDTFlash Flood WarningPHIHunterdon119 min
Jul 23, 4:25 PM EDTFlash Flood WarningPHIMorris, Somerset3 hr
Jul 23, 5:01 PM EDTFlash Flood WarningPHIMercer3 hr
Jul 23, 5:25 PM EDTFlash Flood WarningPHIHunterdon2 hr
Jul 23, 7:20 PM EDTFlash Flood WarningPHIHunterdon, Morris, Somerset4 hr

Nearby

Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.